MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750812
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.Therefore, the root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during a coil embolization procedure, the coil implant detached prematurely.A snare was used to retrieve the detached coil.There was no reported patient injury.
 
Additional Manufacturer Narrative
The dispenser hoop, pusher, and implant were all returned for evaluation.The introducer and microcatheter were not returned.The implant was found detached from the pusher.The heater coil of the pusher did not hvae any evidence of thermal detachment.The distal uv glue joint for the outer sleeve was broken.The pusher core wire and the gold connector were both bent.The electrical resistance of the pusher was found to be in specification.The implant was stretched at the proximal end.The attachment monofilament was dissected out from the pusher and the tip was found to be somewhat stretched.The monofilament's condition indicates the implant most likely experienced a pulling force over specification, which caused it to stretch and detach from the pusher.The origin of the force placed on the device could not be determined.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9227094
Report Number2032493-2019-00247
Device Sequence Number14080814
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)181204(17)231130(10)18120455N
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number18120455N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;